Alert archive / Montana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 113, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 22, 2016, 8:45 PM MDT for McCone County, Roosevelt County, Valley County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 8:45 PM MDT (02:45 UTC)
- Expired
- Jul 22, 2016, 9:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McCone County, MT, Roosevelt County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 79 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:06 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2815 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
603
WUUS55 KGGW 230245
SVRGGW
MTC055-085-105-230345-
/O.NEW.KGGW.SV.W.0113.160723T0245Z-160723T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
845 PM MDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN VALLEY COUNTY IN NORTHEASTERN MONTANA...
NORTHEASTERN MCCONE COUNTY IN NORTHEASTERN MONTANA...
SOUTHWESTERN ROOSEVELT COUNTY IN NORTHEASTERN MONTANA...
* UNTIL 945 PM MDT
* AT 844 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES EAST OF
ROCK CREEK REC AREA...OR 25 MILES SOUTHWEST OF WOLF POINT...MOVING
NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOLF POINT...VIDA AND OSWEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4767 10574 4768 10602 4834 10599 4835 10512
4782 10533
TIME...MOT...LOC 0244Z 178DEG 31KT 4777 10589
HAIL...1.25IN
WIND...60MPH
$$
RJM1 follow-up statement
006
WWUS55 KGGW 230330
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
930 PM MDT FRI JUL 22 2016
MTC055-085-105-230340-
/O.CAN.KGGW.SV.W.0113.000000T0000Z-160723T0345Z/
VALLEY MT-MCCONE MT-ROOSEVELT MT-
930 PM MDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VALLEY...
NORTHEASTERN MCCONE AND SOUTHWESTERN ROOSEVELT COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN MONTANA.
LAT...LON 4767 10574 4768 10602 4834 10599 4835 10512
4782 10533
TIME...MOT...LOC 0327Z 178DEG 31KT 4817 10591
$$
RJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:42 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 22, 7:42 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service GLASGOW MT 742 PM MDT FRI JUL 22 2016 .SHORT TERM...for northeast Montana...tonight through Sun... Quick update was to expand the Severe Thunderstorm Watch 410 to the International border, chance weather type from probability to coverage and spread pops more uniformly. Templer Previous Discussion... Upper trough over the Pacific Northwest continues to move east and drives a divergent SW upper flow over the area tonight. Thunderstorms anticipated to be scattered in nature so severe conditions are not expected to be widespread as atmosphere is capped with 700 mb temps aoa 15C. However, an inverted surface trough over central montana will move east and work with the incoming upper trough to help focus thunderstorms into the evening. with dewpoints in the 40s over the sw zones, damaging winds may be more of a threat, then hail will be a greater threat as storms move northeast into 50s and 60s dewpoint air. Activity should quickly end from the southwest later tonight. The upper low moves across southern Sask with showers mainly staying north of the border. NW flow and minor upper troughing may bring in an isolated shower to the area Saturday night. But the big impact for this period will be the wind. Lake wind issues are expected. Temperatures over the weekend will be noticeably cooler with 850 mb temps about 10*C lower. TFJ .LONG TERM...Sun night through Fri... Afternoon Update: Most of the long range forecast remains intact as zonal flow with increasing chances for PoPs and decreasing temperatures has been well predicted. A slight change to add the latest wind data with SuperBlend was updated but that was about it. GAH Previous Long Term Discussion: Sunday night begins with a broad, shallow ridge to the west and a trough to the east. Flow aloft will be northwesterly. With the ridge in place, conditions will be warm and dry. Models do show a medium wave trough drifting inland near northern California and southern Oregon. By Monday afternoon or evening, the shallowing trough induces winds aloft to turn to the southwest. In addition, hot desert air pushes more north for a very warm day. Weak embedded impulses will be enough to trigger isolated to scattered convection. With the hot air-mass pushing the cool boundary into Canada, the focus of storms moves north for Tuesday. Then Tuesday evening another impulse in prairie provinces sends a weak front south to cause a chance for storms through Wednesday. Then Thursday, another trough moves in from the west for a chance of more storms. Overall, near normal hot temperatures only need a disturbance to set off storms through much of the period. Templer && .AVIATION... SYNOPSIS: Mainly VFR. Mid level clouds are currently streaming across the terminals. A ridge overhead lifted to the east late this afternoon allowing thunderstorms to form after 00Z. These storms could become severe. SEVERE WX: SPC has placed all the terminals within the area for slight to enhanced risk for severe thunderstorms this evening and issued a Severe Thunderstorm Watch. Scattered storm cells between 00Z to 06Z will have a chance for damaging downburst winds and large hail when they hit. LLWS: Between 03-09Z a slight chance for low level wind shear will occur as a fast mid level front slides over a surface inversion. WINDS: East to southeast between 10 to 20 kts through early this evening, becoming west at 10 to 20 kts mid morning Saturday as a front passes through. GAH/SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Hazardous weather outlook, Jul 22, 3:52 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 352 PM MDT FRI JUL 22 2016 MTZ016>023-059>062-232200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 352 PM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS EXPECTED TONIGHT. THERE WILL BE CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ024>027-232200- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 352 PM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS EXPECTED TONIGHT. THERE WILL BE CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE REGION UNTIL 1000 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 22, 6:37 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 637 PM MDT FRI JUL 22 2016 MTZ016-017-059-061-230130- NORTHERN PHILLIPS MT-CENTRAL AND SOUTHERN VALLEY MT- NORTHERN VALLEY MT-CENTRAL AND SOUTHEAST PHILLIPS MT- 637 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VALLEY AND EAST CENTRAL PHILLIPS COUNTIES UNTIL 730 PM MDT... AT 637 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MALTA...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SACO...HINSDALE...THE BENTONITE PLANT... BOWDOIN AND SLEEPING BUFFALO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4882 10738 4817 10674 4797 10785 4820 10798 TIME...MOT...LOC 0037Z 233DEG 33KT 4820 10771 GAH
Special weather statement, Jul 22, 7:05 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 705 PM MDT FRI JUL 22 2016 MTZ024-025-027-230145- WIBAUX MT-DAWSON MT-RICHLAND MT- 705 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICHLAND... SOUTHEASTERN DAWSON AND WIBAUX COUNTIES UNTIL 745 PM MDT... AT 705 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WIBAUX...MOVING NORTHEAST AT 55 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WIBAUX...SAVAGE...INTAKE...YATES...BURNS...HODGES AND SAINT PHILLIP. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN MONTANA. LAT...LON 4684 10460 4755 10461 4740 10405 4681 10405 TIME...MOT...LOC 0105Z 233DEG 49KT 4693 10429 GAH
Special weather statement, Jul 22, 7:28 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
728 PM MDT FRI JUL 22 2016
MTZ022-023-026-230230-
PRAIRIE MT-GARFIELD MT-MCCONE MT-
728 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCONE...
SOUTHEASTERN GARFIELD AND NORTHWESTERN PRAIRIE COUNTIES UNTIL 830 PM
MDT...
AT 728 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF COHAGEN...OR 27 MILES SOUTHEAST OF JORDAN...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOWING WELLS REST AREA...NELSON CREEK REC AREA...BROCKWAY...
HILLSIDE...COHAGEN...MCCLOUD...WELDON...VAN NORMAN...
CROW ROCK AND WATKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN MONTANA.
LAT...LON 4683 10583 4686 10584 4686 10609 4685 10609
4684 10657 4731 10670 4781 10584 4682 10533
TIME...MOT...LOC 0128Z 245DEG 38KT 4714 10639
RJMSpecial weather statement, Jul 22, 7:36 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
736 PM MDT FRI JUL 22 2016
MTZ016-059-230230-
NORTHERN PHILLIPS MT-CENTRAL AND SOUTHEAST PHILLIPS MT-
736 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS COUNTY
UNTIL 830 PM MDT...
AT 736 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF TURNER...OR 26 MILES NORTHWEST OF MALTA...MOVING
NORTHEAST AT 60 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEWATER...DODSON...LORING...PORT OF MORGAN AND CHAPMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4900 10722 4865 10723 4833 10841 4845 10841
4843 10836 4844 10834 4874 10832 4875 10826
4900 10824
TIME...MOT...LOC 0136Z 229DEG 54KT 4865 10824
RJMLocal storm report, Jul 22, 7:52 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
752 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 11 SE VAN NORMAN 47.24N 106.22W
07/22/2016 E50 MPH GARFIELD MT TRAINED SPOTTER
&&
PROTONSpecial weather statement, Jul 22, 8:09 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 809 PM MDT FRI JUL 22 2016 MTZ024-230300- RICHLAND MT- 809 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RICHLAND COUNTY UNTIL 900 PM MDT... AT 809 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF SIDNEY...MOVING NORTHEAST AT 50 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIDNEY...FAIRVIEW...CRANE AND WOOLEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN MONTANA. LAT...LON 4745 10411 4767 10440 4799 10405 4749 10404 TIME...MOT...LOC 0209Z 227DEG 46KT 4762 10410 RJM
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:01 PM MDT | Special Weather Statement | GGW | Petroleum | 59 min |
| Jul 22, 6:13 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 62 min |
| Jul 22, 6:37 PM MDT | Special Weather Statement | GGW | Phillips | 53 min |
| Jul 22, 7:05 PM MDT | Special Weather Statement | GGW | Wibaux | 40 min |
| Jul 22, 7:28 PM MDT | Special Weather Statement | GGW | McCone | 62 min |
| Jul 22, 7:36 PM MDT | Special Weather Statement | GGW | Phillips | 54 min |
| Jul 22, 8:09 PM MDT | Special Weather Statement | GGW | Richland | 51 min |
| Jul 22, 8:30 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie, Richland | 60 min |
| Jul 22, 9:24 PM MDT | Special Weather Statement | GGW | Petroleum | 66 min |
| Jul 22, 9:28 PM MDT | Special Weather Statement | GGW | Dawson, Richland, Wibaux | 62 min |
| Jul 22, 9:49 PM MDT | Special Weather Statement | GGW | Daniels | 41 min |
| Jul 22, 9:56 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 64 min |
| Jul 22, 10:26 PM MDT | Special Weather Statement | GGW | Richland | 64 min |
| Jul 22, 10:54 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 66 min |
| Jul 23, 2:51 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 18 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.